Alert archive / Missouri / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 31, NWS Springfield, MO

April 3, 2007Miller County, Morgan County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Apr 3, 2007, 11:36 AM CDT for Miller County, Morgan County, Missouri. It was in force for 54 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 3, 2007, 11:36 AM CDT (16:36 UTC)
Expired
Apr 3, 2007, 12:30 PM CDT
In force
54 min
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text

Counties Miller County, MO, Morgan County, MO

The radar

The Pleasant Hill radar (KEAX), 141 km from the middle of the area, began a volume at 16:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 3, 12:00 PM CDTHAIL 1.25Barnett, MOAMATEUR RADIO REPORTED
Apr 3, 12:33 PM CDTHAIL 0.75Eldon, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 3, 7:37 AM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 4.6 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2007-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1571 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2007-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 275 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1571 J/kg
Mixed-layer CIN
-171 J/kg
Mixed-layer LCL
930 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
275 m²/s²
0-3 km storm-relative helicity
294 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 031636
SVRSGF
MOC131-141-031730-
/O.NEW.KSGF.SV.W.0031.070403T1636Z-070403T1730Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1136 AM CDT TUE APR 3 2007

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MORGAN COUNTY IN CENTRAL MISSOURI...
  MILLER COUNTY IN CENTRAL MISSOURI...

* UNTIL 1230 PM CDT.

* AT 1133 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM LOCATED 7 MILES WEST OF GRAVOIS MILLS...OR 8
  MILES SOUTHWEST OF VERSAILLES...AND MOVING EAST AT 35 MPH. THIS
  STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  VERSAILLES BY 1145 AM CDT.
  ELDON BY 1215 PM CDT.

THE TOWNS OF GRAVOIS MILLS...BARNETT...AURORA SPRINGS...OLEAN AND
ETTERVILLE ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM.

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

LAT...LON 3841 9299 3825 9296 3833 9242 3842 9241
      3843 9263 3849 9270

$$

HATCH
2 follow-up statements
000 
WWUS53 KSGF 031658
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1158 AM CDT TUE APR 3 2007

MOC131-141-031730-
/O.CON.KSGF.SV.W.0031.000000T0000Z-070403T1730Z/
MILLER MO-MORGAN MO-
1158 AM CDT TUE APR 3 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT
FOR EAST CENTRAL MORGAN AND NORTHWESTERN MILLER COUNTIES...

AT 1153 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM LOCATED NEAR VERSAILLES...AND MOVING EAST AT 30
MPH. THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES NORTH OF ELDON BY 1215 PM CDT.

THE TOWNS OF BARNETT AND OLEAN ARE IN THE PATH OF THIS SEVERE
THUNDERSTORM.

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

DOPPLER RADAR HAS INDICATED SOME ROTATION WITH THIS STORM. WHILE NOT
IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS
SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT
TUESDAY AFTERNOON FOR CENTRAL MISSOURI.

LAT...LON 3842 9290 3829 9283 3833 9242 3842 9241
      3843 9263 3849 9270

$$

HATCH
000 
WWUS53 KSGF 031717
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1217 PM CDT TUE APR 3 2007

MOC131-141-031730-
/O.CON.KSGF.SV.W.0031.000000T0000Z-070403T1730Z/
MILLER MO-MORGAN MO-
1217 PM CDT TUE APR 3 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT
FOR SOUTHERN MORGAN AND NORTHWESTERN MILLER COUNTIES...

AT 1212 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM LOCATED NEAR BARNETT...OR NEAR ELDON...AND MOVING
EAST AT 30 MPH. THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.

THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHWESTERN MILLER AND SOUTHERN MORGAN COUNTIES.

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

DOPPLER RADAR HAS INDICATED SOME ROTATION WITH THIS STORM. WHILE NOT
IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS
SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT
TUESDAY AFTERNOON FOR CENTRAL MISSOURI.

LAT...LON 3829 9310 3820 9292 3834 9241 3840 9241
      3843 9263 3846 9268

$$

HATCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 6:35 AM CDT, 5 hours 1 minute earlier.

Area forecast discussion, Apr 3, 6:35 AM CDT, 5 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
635 AM CDT TUE APR 3 2007

...UPDATED AVIATION...

.DISCUSSION...

STRONG WARM ADVECTION AND LOW LEVEL MOISTURE TRANSPORT OVER THE AREA
HAS HELD OVERNIGHT TEMPERATURES IN THE MID AND UPPER 60S...EVEN IN
ABSENCE OF CLOUD COVER. STRATUS IS STRUGGLING TO DEVELOP OVER OUR
WESTERN COUNTIES AS IT CONTINUES TO MIX WITH DRIER AIR FROM ABOVE
AND BELOW.

IN THE VERY NEAR TERM...THE LATEST NAM BUFFER SOUNDINGS SHOW THAT
STRATUS WILL FINALLY OVERCOME BATTLE WITH INHERENT DRY AIRMASS
SHORTLY AFTER SUNRISE. ALSO...BASED ON NAM SOUNDINGS AND MOVEMENT OF
THE FRONT...EXPECT STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP A BIT
SOONER THAN THE NORMAL MID AFTERNOON TIME FRAME. BY AROUND 9
AM...LOOKS LIKE WEAK CAP WILL HAVE DIMINISHED ENOUGH FOR FREE
CONVECTION. SO ONCE THE COLD FRONT IMPINGES ON THIS
ENVIRONMENT...STORMS SHOULD HAVE LITTLE DIFFICULTY WITH HAIL
PRODUCTION AS MID LEVEL LAPSE RATES ARE VERY STEEP AND OVERALL
THERMAL PROFILE STILL LOOKS FAVORABLE FOR LARGE HAIL. WITH SUCH
STRONG INSTABILITY AND INCREASING WINDS ALOFT...COULD SEE SOME
POTENTIAL FOR DOWNBURST WINDS...ESPECIALLY AHEAD OF THE FRONT DURING
THE AFTERNOON WHEN MIXING IS STRONGEST. ALTHOUGH THE VERTICAL WIND
PROFILE IS NOT REAL IMPRESSIVE...LOW LEVEL HELICITIES WILL BE
MARGINALLY STRONG ENOUGH FOR AN ISOLATED TORNADO THREAT...ESPECIALLY
ALONG AND IMMEDIATELY AHEAD OF THE FRONT AND ALONG ANY OUTFLOW
BOUNDARIES THAT MAY DEVELOP.

STRONG COLD ADVECTION SETS IN BEHIND THE FRONT OVER OUR NORTHWEST
COUNTIES LATE THIS MORNING BEFORE SPREADING RAPIDLY ACROSS THE AREA
BY LATE AFTERNOON...AS AN UNUSUALLY STRONG CANADIAN HIGH PRESSURE
SYSTEM SPILLS SOUTHWARD ACROSS THE PLAINS AND MISSOURI VALLEY.
TEMPERATURES SHOULD AVERAGE AROUND THE MID/UPPER 30S ACROSS THE
AREA BY EARLY WEDNESDAY MORNING...HOWEVER NORTHWEST WINDS OF 10-15
MPH SHOULD LIMIT FROST POTENTIAL. BY WEDNESDAY NIGHT...MOSTLY CLEAR
SKIES AND LIGHT WINDS WILL LIKELY ALLOW TEMPERATURES TO FALL TO THE
FREEZING MARK AT MOST LOCATIONS FOR AT LEAST SEVERAL HOURS DURING
THE NIGHT.

MODEL RUNS HAVE BEEN PRETTY CONSISTENT WITH BRINGING AN UPPER LEVEL
DISTURBANCE ACROSS THE CENTRAL PLAINS AND OZARKS THURSDAY NIGHT.
FORECAST SOUNDINGS AS WELL AS THICKNESS PROGS SHOW POTENTIAL FOR
FROZEN PRECIP. FOR NOW...WILL CARRY A RAIN/SNOW MIX THURSDAY NIGHT.
MOISTURE AVAILABILITY MAY BE LIMITED SO WILL KEEP PROBABILITIES
AROUND 25-30 PERCENT.

UPPER LEVEL PATTERN APPEARS TO BE LOCKING INTO A LARGE AND DEEP
TROUGH OVER THE CENTRAL AND EASTERN CONUS WITH RIDGING OVER THE
WESTERN U.S. THIS COULD MEAN CONTINUED BELOW NORMAL TEMPERATURES
THROUGH EARLY NEXT WEEK.

TERRY
&&

.AVIATION...

FOR THE 12Z KSGF/KJLN TAFS...MAIN CONCERN FOR THIS TAF PERIOD WILL
BE FRONTAL PASSAGE LATE THIS MORNING INTO THE EARLY AFTERNOON...AND
POTENTIAL FOR CONVECTION.

STRONG AND GUSTY SOUTHWEST WINDS CONTINUE OUT AHEAD OF THE
FRONT...WHICH IS ALLOWING MOISTURE TO BE PULLED INTO THE REGION. A
LOW LEVEL STRATUS DECK AT 3000 FEET HAS FORMED AT THE KJLN TAF SITE
WITHIN THIS MOISTURE. THIS DECK WILL CONTINUE TO SPREAD EAST THIS
MORNING INTO THE KSGF TAF SITE. A STRONG CAP IS IN PLACE OVER THE
TAF SITES...AND THERE IS STILL SOME QUESTION ABOUT WHETHER OR NOT
THE CAP WILL BE BROKEN AND WHETHER OR NOT THUNDERSTORMS WILL DEVELOP
WITH THE PASSAGE OF THE FRONT. SINCE THERE IS STILL UNCERTAINTY IN
THE THUNDER CHANCES...HAVE INCLUDE VCTS AT BOTH TAF SITES.

BEHIND THE FRONT THE WINDS WILL SWITCH TO THE NORTHWEST AND WILL
CONTINUE TO BE GUSTY THROUGH THE DAYLIGHT HOURS. THE WINDS WILL
WEAKEN TO AROUND 10KT FOR THE REST OF THE TAF PERIOD. AFTER THE
FRONT PASSES THE CLOUDS WILL BEGIN TO DECREASE WITH SKIES BECOMING
CLEAR OVERNIGHT.

WISE

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.

WFO SGF
Hazardous weather outlook, Apr 3, 11:30 AM CDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1130 AM CDT TUE APR 3 2007

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-041100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1130 AM CDT TUE APR 3 2007

...SEVERE THUNDERSTORMS LIKELY THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  THUNDERSTORMS... SOME MAY PRODUCE:
    HAIL TO THE SIZE OF TENNIS BALLS.
    DAMAGING WINDS IN EXCESS OF 60 MPH.
    AND POSSIBLY A TORNADO OR TWO.

  AREAS AFFECTED AND TIMING:

  SEVERE THUNDERSTORMS WILL BEGIN TO AFFECT CENTRAL MISSOURI MID
  DAY...WITH SEVERE THUNDERSTORMS EVENTUALLY BUILDING SOUTHWARD INTO
  THE REMAINDER OF THE MISSOURI OZARKS DURING THE AFTERNOON HOURS.

  DISCUSSION:

  SEVERE THUNDERSTORMS OVER CENTRAL MISSOURI WILL INCREASE IN
  COVERAGE AND DEVELOP SOUTHWARD INTO THE MISSOURI OZARKS THIS
  AFTERNOON. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE
  HAIL...POSSIBLY AS LARGE AS TENNIS BALLS THIS AFTERNOON. IN
  ADDITION TO LARGE HAIL...THE THREAT FOR LOCALLY DAMAGING WINDS AND
  POSSIBLY A TORNADO WILL INCREASE THIS AFTERNOON...PARTICULARLY
  SOUTHEAST OF AN OSAGE BEACH TO JOPLIN LINE.

  IN ADDITION TO THE SEVERE THUNDERSTORM THREAT...NON THUNDERSTORM
  WINDS WILL GUST TO BETWEEN 30 AND 40 MPH AT TIMES THIS
  AFTERNOON...MAINLY OVER SOUTHEAST KANSAS AND FAR WESTERN MISSOURI.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

  FREEZING TEMPERATURES WILL BE POSSIBLE OVER CENTRAL MISSOURI
  EARLY WEDNESDAY MORNING...AND ACROSS ALL OF SOUTHEAST KANSAS AND
  THE MISSOURI OZARKS FROM THURSDAY MORNING THROUGH SUNDAY
  MORNING.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON ACROSS MUCH OF
  THE OUTLOOK AREA...ESPECIALLY SOUTHAST OF A WARSAW TO PITTSBURG
  KANSAS LINE.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

TERRY/IZZI

In the hours before

Special weather statement, Apr 3, 7:38 AM CDT, 3 hours 58 minutes before
WATCH COUNTY NOTIFICATION FOR WATCH 109
NATIONAL WEATHER SERVICE SPRINGFIELD MO
738 AM CDT TUE APR 3 2007

MOC015-029-085-125-131-141-161-185-032100-
/O.NEW.KSGF.SV.A.0109.070403T1238Z-070403T2100Z/

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
109 IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON FOR THE FOLLOWING
AREAS

IN MISSOURI THIS WATCH INCLUDES 8 COUNTIES

IN CENTRAL MISSOURI

BENTON                CAMDEN                HICKORY
MARIES                MILLER                MORGAN
PHELPS                ST. CLAIR

THIS INCLUDES THE CITIES OF...APPLETON CITY...CAMDENTON...
COLE CAMP...ELDON...HERMITAGE...LAKE OZARK...OSAGE BEACH...
OSCEOLA...ROLLA...VERSAILLES...VIENNA AND WARSAW.

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 11:13 AM CDTSevere Thunderstorm WarningSGFBenton62 min
Apr 3, 11:28 AM CDTSevere Thunderstorm WarningSGFSt. Clair, Vernon62 min
Apr 3, 12:14 PM CDTSevere Thunderstorm WarningSGFBenton, Camden61 min
Apr 3, 12:28 PM CDTFlash Flood WarningSGFMiller, Morgan6 hr
Apr 3, 12:31 PM CDTSevere Thunderstorm WarningSGFMiller, Morgan59 min
Apr 3, 1:12 PM CDTSevere Thunderstorm WarningSGFCamden, Pulaski63 min
Apr 3, 1:24 PM CDTSevere Thunderstorm WarningSGFGreene37 min
Apr 3, 1:24 PM CDTSevere Thunderstorm WarningSGFMaries, Miller44 min
Apr 3, 1:33 PM CDTSevere Thunderstorm WarningSGFDent, Shannon57 min
Apr 3, 1:47 PM CDTTornado WarningSGFDent, Shannon20 min
Apr 3, 1:55 PM CDTSevere Thunderstorm WarningSGFLaclede, Wright65 min
Apr 3, 1:57 PM CDTSevere Thunderstorm WarningSGFHowell, Texas23 min
Apr 3, 2:01 PM CDTSevere Thunderstorm WarningSGFPhelps42 min
Apr 3, 2:08 PM CDTSevere Thunderstorm WarningSGFShannon67 min
Apr 3, 2:10 PM CDTSevere Thunderstorm WarningSGFWebster34 min
Apr 3, 2:22 PM CDTSevere Thunderstorm WarningSGFDent53 min
Apr 3, 2:25 PM CDTSevere Thunderstorm WarningSGFBarry, Stone65 min
Apr 3, 2:54 PM CDTSevere Thunderstorm WarningSGFTexas, Wright66 min
Apr 3, 2:56 PM CDTSevere Thunderstorm WarningSGFTaney79 min
Apr 3, 3:10 PM CDTSevere Thunderstorm WarningSGFDent15 min
Apr 3, 3:15 PM CDTSevere Thunderstorm WarningSGFShannon11 min
Apr 3, 3:28 PM CDTSevere Thunderstorm WarningSGFOregon32 min
Apr 3, 3:42 PM CDTFlash Flood WarningSGFShannon6 hr
Apr 3, 3:55 PM CDTSevere Thunderstorm WarningSGFOregon24 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.